Medicines & Supplements A to Z > Ultracet
Last updated on 02/07/2021.
GENERIC NAME: Paracetamol + Tramadol Hydrochloride
CHINESE NAME: 及通安
DRUG CLASS: Analgesics
SUB CLASS: Nonsteroidal Anti-Inflammatory Drugs, Opioid Analgesics
USED FOR: Moderate to Severe Pain
AVAILABLE DOSAGE FORMS:
– 325mg/37.5mg (tablets)
What is Ultracet?
Ultracet is a brand of product that contains Paracetamol, a non-opioid analgesic, and Tramadol, a opioid analgesic, as active ingredients. Ultracet is used for the relief of moderate to severe pain.
How to use it?
Ultracet is available in tablets which are taken by mouth. You can take Ultracet with or without food. Taking it with food may help to reduce gastrointestinal discomfort. For adults and children over 16 years, take 1-2 tablets every 4-6 hours when necessary. The maximum dosage is 8 tablets per day.
What are the side effects of Ultracet?
Common side effects of Ultracet include constipation, dizziness and drowsiness, dry mouth, euphoric mood, flushing, hallucinations, nausea and vomiting (more common on initiation), respiration depression (with high dose). Like all opioid medications, people can become tolerant or addicted to Ultracet, which can result in withdrawal symptoms when you try to stop the medicine.
Who should not take Ultracet?
– People allergic to Ultracet or any component of the formulation
– Patients with respiratory depression, serious bronchial asthma or gastrointestinal obstruction
– People who are taking or took monoamine oxidase inhibitors (MAOIs) within the past 14 days
– If you are using multiple cough and cold or pain products, make sure that you do not double up on Paracetamol to avoid using more than the maximum recommended daily dose.
– Note that opioids have the potential to be addictive and you can become tolerant over time.
– Tell your doctor if you experience severe side effects, such as difficulty breathing.
– Do not stop the medication abruptly if you have used Ultracet over long periods of time.
– Eat more high-fibre foods, drink more water and do more exercise to reduce the side effects of constipation.
– It is best to avoid alcohol while taking Ultracet.
Common dosing schedule:
Ultracet can be taken with or after a meal to minimize gastrointestinal discomfort.
This schedule is for reference only, adjustments may be made according to individual needs.
Some common medications Ultracet may interact with:
– Antidepressants, e.g. Amitriptyline, Doxepin
– Benzodiazepines, e.g. Lorazepam, Midazolam
– Medicines for lowering blood pressure, e.g. Atenolol, Verapamil
– Monoamine oxidase inhibitors, e.g. Isocarboxazid, Selegiline
Please notify your doctor or pharmacist if you are taking the above medication, dosage adjustments might be needed.
Where to buy Ultracet in Hong Kong?
In Hong Kong, Ultracet is a prescription only medicine, and requires a prescription from a doctor to be purchased in a pharmacy. It can also be obtained from doctors. To find a pharmacy near you, refer to the list of pharmacies (“Authorized Sellers of Poisons”) from the Hong Kong Department of Health.
For more information about drug names and ingredients, you can visit Hong Kong’s Drug Office at https://www.drugoffice.gov.hk
Need more information?
For detailed information about the use of Ultracet in children, pregnancy and breastfeeding, and for questions about drug interactions, please check with your pharmacist or doctor.
Disclaimer: our goal is to provide you with the most relevant drug information and common dosage for Hong Kong. This information does not constitute medical advice. For specific treatment recommendations and advice, always discuss with your doctor or pharmacist, and follow the instructions included with your specific medicine.